Alert archive / California / Wind Advisories in 2011
Wind Advisory 23, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 15, 2011, 4:54 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 4:54 PM PDT (23:54 UTC)
- Expired
- Mar 16, 2011, 1:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
858 WWUS76 KLOX 152354 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 454 PM PDT TUE MAR 15 2011 CAZ039-052-160800- /O.NEW.KLOX.WI.Y.0023.110315T2354Z-110316T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 454 PM PDT TUE MAR 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. * TIMING: GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BY THIS EVENING...THEN DIMINISH AFTER MIDNIGHT. THE STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH BY THIS EVENING...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
1 follow-up statement
765 WWUS76 KLOX 160805 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 105 AM PDT WED MAR 16 2011 CAZ039-052-160915- /O.EXP.KLOX.WI.Y.0023.000000T0000Z-110316T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 105 AM PDT WED MAR 16 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE SUBSIDED AND THE WIND ADVISORIES HAVE EXPIRED. ANOTHER ADVISORY MAY BE NEEDED TONIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:45 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 15, 2:45 PM PDT, 2 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PDT TUE MAR 15 2011 .SYNOPSIS... A WEAK FRONT WILL MOVE OVER THE AREA ON WEDNESDAY...BRINGING A SLIGHT CHANCE OF RAIN OVER THE CENTRAL COAST AND THE NORTH SLOPES. A COOLING TREND WILL BEGIN WEDNESDAY...WITH TEMPERATURES BECOMING BELOW NORMAL BY LATE IN THE WEEK. A COLD UPPER LEVEL LOW PRESSURE SYSTEM MAY BRING PRECIPITATION FOR ALL AREAS BY THE WEEKEND. BREEZY TO WINDY CONDITIONS MAY LAST THROUGH THE PERIOD. && .SHORT TERM (TODAY-FRI)...SOME MARINE LAYER CLOUDS AND PATCHY DENSE FOG PERSISTED AT THE BEACHES OF L.A. COUNTY AND THE IMMEDIATE COAST OF CATALINA ISLAND AROUND AVALON THIS AFTERNOON. OTHERWISE FAIR SKIES WITH SOME HI CLOUDS AT TIMES COVERED THE FORECAST AREA TODAY. TEMPS WARMED NICELY TO SEVERAL DEGREES ABOVE NORMAL IN MANY AREAS THIS AFTERNOON...WITH THE WARMEST VALLEYS REACHING INTO THE LOWER 80S. A FLAT UPPER RIDGE OVER SRN CA WILL GRADUALLY WEAKEN THRU WED AS AN UPPER LEVEL TROF APPROACHES FROM THE ERN PAC. THIS UPPER TROF ALONG WITH A WEAKENING SURFACE COLD FRONT IS THEN EXPECTED TO MOVE INTO CENTRAL AND SRN CA LATE WED NIGHT AND THU. MARINE LAYER CLOUDS ARE EXPECTED TO PUSH BACK INTO SOME COASTAL AREAS TONIGHT AND WED MORNING...WITH ADDITIONAL CLOUDS DEVELOPING OVER SLO/SBA COUNTIES ON WED AS THE WEAKENING COLD FRONT MOVES INTO THE REGION. THE FRONT IS EXPECTED TO MOVE S INTO VTU/L.A. COUNTIES WHILE DISSIPATING WED NIGHT. THE UPPER TROF WILL ALSO HELP TO DEEPEN THE MARINE LAYER WED NIGHT INTO THU MORNING WITH LOW CLOUDS EXPANDING WELL INTO THE VALLEYS. THERE WILL BE LIMITED MOISTURE WITH THE FRONT...BUT EVEN SO A FEW SHOWERS CANNOT BE RULED OUT OVER PORTIONS OF SLO/SBA COUNTIES WED INTO EARLY WED EVENING...AND OVER THE MTNS OF VTU/L.A. COUNTIES LATE WED AND WED NIGHT...ESPECIALLY ON THE N SLOPES. DRY WEATHER WILL PREVAIL IN ALL AREAS ON THU AS A DRY NORTHERLY FLOW DEVELOPS BEHIND THE FRONT. GUSTY NW WINDS CAN BE EXPECTED OVER THE MTNS AND ANTELOPE VALLEY INTO THIS EVENING...WITH GUSTY NW TO N CANYON WINDS ALSO POSSIBLE BY THIS EVENING FOR THE SBA S COAST AND MTNS. GUSTY NW WINDS SHOULD AGAIN DEVELOP ON THU OVER THE VTU/L.A. COUNTY MTNS... ESPECIALLY ALONG THE I-5 CORRIDOR...AND ALSO IN THE ANTELOPE VALLEY. TEMPS ACROSS THE REGION WED WILL TURN COOLER AND BACK TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL...WITH THE MOST COOLING FOR SLO/SBA COUNTIES. TEMPS WILL COOL FURTHER ON THU TO SEVERAL DEGREES BELOW NORMAL IN ALL AREAS. FOR THU NIGHT AND FRI...A BROAD UPPER LEVEL TROF WILL APPROACH THE AREA FROM THE E PAC...WITH LOWERING 500 MB HEIGHTS OVER SRN CA. IN ADDITION...AN ASSOCIATED COLD FRONT IS EXPECTED TO MOVE INTO SLO/SBA COUNTIES BY LATE IN THE DAY FRI ALONG WITH A CHANCE OF RAIN. ELSEWHERE...DRY WEATHER CAN BE EXPECTED. MARINE LAYER CLOUDS SHOULD AFFECT THE VTU/L.A. COUNTY COAST THU NIGHT INTO FRI MORNING... OTHERWISE PARTLY TO MOSTLY CLOUDY SKIES WILL COVER THE REGION. BY LATE FRI IT LOOKS LIKE GUSTY SW WINDS WILL DEVELOP ALONG THE CENTRAL COAST...OVER HIGHER TERRAIN AND INTO THE ANTELOPE VALLEY. TEMPS ON FRI ARE EXPECTED TO CONTINUE TO BE SEVERAL DEGREES BELOW NORMAL ACROSS THE REGION. .LONG TERM (SAT-TUE)...MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A PERIOD OF UNSETTLED WEATHER OVER THE FORECAST AREA DURING THE WEEKEND AND INTO EARLY NEXT WEEK. A COLD FRONT WILL WEAKEN OVER THE DISTRICT FRI NIGHT AND SAT WITH A CHANCE OF SHOWERS PERSISTING FOR MANY AREAS. FOR SAT NIGHT THRU MON...THE FINER MODEL DETAILS ARE STILL NOT IN SYNC...BUT OVERALL IT LOOKS LIKE A SIGNIFICANT WEATHER SYSTEM SHOULD AFFECT THE AREA DURING THE PERIOD. THE 12Z GFS FORECASTS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE ERN PAC AND APPROACH SWRN CA FROM THE SW LATER SUN INTO SUN NIGHT...WHILE THE GFS HAS THE SURFACE LOW MOVING TOWARD THE AREA FROM THE NW. BOTH SOLUTIONS HOWEVER BRING PLENTY OF RAIN...WIND AND MTN SNOW TO SRN CA...WITH THE POTENTIAL FOR SIGNIFICANT PRECIP AND ACCUMULATING SNOW IN THE HIGHER MTN ELEVATIONS FROM SUN THRU MON. THERE SHOULD BE LINGERING SHOWERS OVER THE AREA MON NIGHT THEN DRY CONDITIONS CAN BE EXPECTED FOR TUE AS THE WEATHER SYSTEM MOVES TO THE E. TEMPS SAT THRU TUE SHOULD CONTINUE TO BE SEVERAL DEGREES BELOW NORMAL FOR THE MOST PART. && .AVIATION...15/1800Z. LOW CONFIDENCE IN THE KLAX TAF THIS AFTERNOON FOLLOWED BY SLIGHTLY BETTER CONFIDENCE TONIGHT AND WEDNESDAY. THE OTHER TAFS HAVE GOOD CONFIDENCE. KLAX...PATCHY DENSE FOG WILL LINGER NEAR THE KLAX AIRFIELD ALL AFTERNOON AND THE TAF HAS LOW CONFIDENCE FOR THE REMAINDER OF THE AFTERNOON. IT IS EVEN POSSIBLE THAT THE LOW CLOUDS AND FOG MAY GET INTO THE AIRFIELD FOR A BRIEF TIME...A 30 PERCENT CHANCE. THE CONFIDENCE FACTOR INCREASES A BIT FOR TONIGHT AND WEDNESDAY WHEN THE LOW CLOUDS AND FOG ARE EXPECTED TO RETURN AROUND MIDNIGHT WITH MOSTLY IFR CONDITIONS. KBUR...GOOD CONFIDENCE IN THE 18Z TAF WITH VFR CONDITIONS INTO EARLY WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SIRARD AVIATION...SWEET SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 15, 6:00 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAR 15 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PATCHY DENSE FOG WILL CREATE DRIVING HAZARDS THROUGHOUT THE CENTRAL COAST THE SANTA YNEZ VALLEY AND THE SALINAS RIVER VALLEY THIS MORNING. BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS ALONG WITH HIGH SURF. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF RAIN AND SNOW WILL EFFECT THE GRAPEVINE AREA OF I-5 WEDNESDAY. MORE RAIN AND LOW ELEVATION SNOW IS POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:03 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 30 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.